This cough is now interferring with my life/sleep.
Sinus drips, dry patch on throat, horrid tickle, cough 'til I wretch. The only thing that calms it down at all is Thayer's slippery elm lozenges- I go through a box of 24 in a 24 hour period.
Water doesn't help, and the Flonase isn't helping, either. OTC allergy meds no help.
Your doctors should try to determine the cause of the cough and, if treatable, treat that cause.
"Sinus drip" suggests that postnasal drip (PND) may be the cause, with or without infection. PND can be treated with nasal washes. Often this is followed by a prescription nasal steroid spray, such as the Flonase® (fluticasone). A nasal steroid spray does not provide immediate relief of symptoms. It may need to be used every day for several weeks to months for it to help. To get the most out of a nasal steroid spray use it after doing a nasal wash. A nasal wash helps remove mucus from the nose and sinuses. Please read our nasal wash treatment information at http://www.nationaljewish.org/disease-info/treatments/alt-ther/nasal-wash.aspx to learn more about this technique. Share this information with your doctor to see if you would benefit from this daily treatment. If the Flonase® (fluticasone) is still not helping, check with your doctor about trying a different prescription nasal steroid spray until you find one that works well for you.
Whatever the cause, you should ask your doctor for a strong antitussive medicine, to at least give you symptom relief from your cough, until this problem resolves itself. Pertussis, commonly called whooping cough, in adults is quite common these days. You may want to ask your doctor about that.
How about a chest xray to rule out walking pneumonia? My sister-in-law coughed her head off especially at night and it turned out to be the walking pneumonia. Or maybe you have a bronchitis. Does anything hurt in the chest area?
Well, my 6yr. old son had a mild case of pneumonia this summer although he also was sick as anything with a fever for a week.
If your cough is caused from allergies maybe you should find out what your allergic to. They have hyper allergenic pillows/bedding. If you sleep with stuffed animals or anything dusty that could trigger off allergy coughing. Do you have any animals sleeping with you, like a cat?
Hi Embee - I have had the same problem quite a few times and it usually follows a cold or flu and can be a dry persistent cough that serves no purpose. I too have tried everything from water, tea, nasal sprays, cough medicine, lozenges etc.
I have spent many a night on the lounge this winter because I have been coughing for hours!
The only thing I have had any luck with is to suck on a piece of dark chocolate. I don't know why but it pulls the tickle from my throat. If I have congestion dripping down my throat, the piece of chocolate seems to pull it together into a ball (ew!) so it stops causing the cough. Sometimes it takes two or three pieces sucked slowly but it has worked for me.
So, if ever you needed an excuse for chocolate - this is possibly the best one! (Pity it is the last thing you feel like after coughing till your eyeballs wants to fall out!)
Take morgans suggestion to heart. Chocolate, especially when it's rich and dark, really does help cure a cough. I used it 2 years ago when I had whooping cough. Try to let it dissolve really slowly and get some that is at least 70% cacao if possible.
"A recent study indicates that the theobromine in chocolate (50 grams of dark chocolate) may be an effective treatment for a persistent cough. Researchers said theobromine works by suppressing vagus nerve activity, which is responsible for causing coughing."
Do you know if Zestril is one of the HBP meds that causes persistent coughing? My symptoms mirror embee's. I teach school and I cough all day running to the restroom to throw up from gagging. It is so embarrassing. I have been on a lot of meds for it, but no one suggested HPB meds as being the possible cause.
Hi,I'm writing concerning my husbands chronic cough it's to the point of gagging him until he vomits. We see some mucus from time to time .This has been on going for about 2yrs. He has had a tube down his nose,allergy test ,x-rays,lung tests,all sorts of meds for allergies ,inhalers.Several Dr's has been seen,even 2 pulmonary specialists. The diagnosis has been from asthma to post nasal drip.He is at wits end ,I'm afraid he will burst something in his head or somewhere else.He stops coughing when he sleeps,odd,but the moment he gets up it starts again.It is none stop we just don't know what else to do,feeling so hopeless & he's suffering to boot.I wonder can stress play a big part of this condition,it's the only thing he hasn't been treated for. Desperate for help! CRhodes
Cough is listed as a side effect of Zestril ..... the medication I was on was a different one but of the same classification as yours. You might ask your physician if you could try another med. There are so many for hypertension. Might I add that my physician's wife (who is also a Doc) had the same problem. Good luck.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.